MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. SVCE REPL MINI MOTOR DRIVE UNIT EP-1; SAW, POWERED, AND ACCESSORIES
Catalog Number 7205357SR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device generate heats during the operation.No patient injury reported.
 
Event or Problem Description
It was reported that before the procedure, device generated heat during operation.There was no patient involvement.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with motor stall error and overheating.Cause of overheating and errors is a corroded motor/gearbox.The motor/gearbox assembly could not be removed from the housing for further assessment due to the design of the mdu.The motor/gearbox for this type of mini mdu is potted inside of the housing and unit is scrapped when the motor/gearbox jams or wears out.A motor stall condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
SVCE REPL MINI MOTOR DRIVE UNIT EP-1
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8068719
Report Number1643264-2018-00866
Device Sequence Number1593839
Product Code HAB
UDI-Device Identifier00885556582398
UDI-Public00885556582398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205357SR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer01/04/2019
01/04/2019
04/29/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/04/2019
01/04/2019
04/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1